Coping With Epilepsy The Hemispherectomy Foundation
Free Advertisement
 

Go Back   Epilepsy Forum > Peer Support > The Kitchen



Reply
 
LinkBack Thread Tools
  #1  
Old 05-26-2019, 02:21 PM
New Here
 
Join Date: May 2019
Posts: 7
Thanks: 8
Thanked 0 Times in 0 Posts

Really need some help & advice


Hello, for the past 5 months i have been taking zonisamide 100mg once a day, and it has kept me seizure free for 4 months.

However this last month iíve just been feeling off in the mornings, paranoid, anxious, depressed, unmotivated, and just not my normal self. My seizures have also started to come back, when i see my own reflection (literally covered my mirror), Cartoons, window blinds, and when my mind starts thinking of seizure triggers. Everywhere i look i feel as though its going to trigger a seizure.

My neurologist has decided to increase the dose 3 weeks ago to 100mg in the morning and at night. Though the seizures havent stopped and i donít know what to do.

Any information is greatly appreciated, thank you.


Sent from my iPhone using Tapatalk
Reply With Quote
  #2  
Old 05-27-2019, 10:29 AM
Super Moderator / Thank You Queen
 
Join Date: Jun 2005
Location: Massachusetts
Posts: 16,454
Thanks: 947
Thanked 7,323 Times in 5,406 Posts
Hey eoviaho --

I was seizure-free on zonisamide for about 6 months. Then it stopped working for me, I had a big seizure, and I switched to lamotrigine. At the time of the seizure, I was already thinking of asking to switch because of cognitive/mood-related side effects and stomach issues that the Zonisamide was causing. So it could be time for you to make a change.

However...before doing that, give your brain a few more weeks to adjust to the doubling of the dose, to see if the seizure control improves and the side effects diminish. Keep a journal of both seizures and side effects, and let your neurologist know that you're having doubts. Fingers-crossed that you'll feel better soon, but if not know that there are other options.

Also, make sure to drink enough water/juice -- Zonisamide can be dehydrating, and now that you've increased the dose, you should make sure that your water intake and diet are on track.

Good luck!
Reply With Quote
The Following User Says Thank You to Nakamova For This Useful Post:
eoviaho (05-27-2019)
  #3  
Old 05-28-2019, 11:40 AM
Sabbo's Avatar
Esteemed Pillar of the Community
 
Join Date: Feb 2016
Location: Tinley Park, IL
Posts: 721
Thanks: 17
Thanked 108 Times in 97 Posts
I take 400mg Zonisamide along w/400mg Topiramate daily, & I STILL get breakthroughs. I just had a pretty bad one about 6 days ago. I recall finishing my shower, & then the next thing I know, I'm coming to on the bathroom floor, with a huge bump on my forehead, and the bridge of my nose is sore, too. My forehead is still sore. The odd part is that I had eaten my medication an hour before.
Reply With Quote
  #4  
Old 05-28-2019, 06:34 PM
Porkette's Avatar
Venerable Voice of CWE
 
Join Date: Mar 2016
Location: New York
Posts: 1,366
Thanks: 344
Thanked 423 Times in 375 Posts
Hi eoviaho,

Sorry to hear that you have been having more seizures, this always happens to me in the fall and winter compared to the spring and summer my Dr. calls the "seasonal seizures" and it happens do to the amount of serotonin this time of yr. Have you ever noticed that you have more seizures in the spring and summer compared to fall and winter?
Also what's the weather been like in your area? I know low pressures in the weather can often trigger seizures for some people because the low pressure effects a persons hormones. As crazy as it may sound try taking 2 Tablespoons of apple cider vinegar with mother in it and see if that helps. I started doing that a little over a yr. ago and my seizures reduced to the lowest ever in 47 yrs.
I've been on at least 10 or more seizure meds then I had a DNA test done and found out I was drug resistant so I started using cbd (med. marijuana) and that has also helped me a lot. I wish you the best of luck and if you happen to get any aura seizures the moment you feel one start tighten up all the muscles in your body and make your hands into tight fists, if you do it quick enough it will stop the seizure. My neurologist taught me this back in the 1970's. Wishing you only the best and May God Bless You!

Sue
Reply With Quote
The Following User Says Thank You to Porkette For This Useful Post:
eoviaho (05-29-2019)
  #5  
Old 06-03-2019, 10:11 AM
New Here
 
Join Date: May 2019
Posts: 7
Thanks: 8
Thanked 0 Times in 0 Posts
Thank you for your advice, could you elaborate on the cognitive/mood effects you were feeling while on Zonisamide?? Trying to pinpoint the side effects from my own feelings and or placebos. Thank you.


Sent from my iPhone using Tapatalk
Reply With Quote
  #6  
Old 06-04-2019, 08:05 PM
Super Moderator / Thank You Queen
 
Join Date: Jun 2005
Location: Massachusetts
Posts: 16,454
Thanks: 947
Thanked 7,323 Times in 5,406 Posts
Zonisamide is sometimes called the "supermodel drug" because it will make someone thin and dumb: Thin because it can be an appetite suppressant, and dumb because it can slow down your thought processes. For me the cognitive side effects were with verbal ability. As an example, I was trying to think of "post office" but all I could come up with was "mail house".

Zonisamide also made me cranky and depressed. I am usually neither, and have been fine since switching meds.

You might be interested in the link below:
https://www.askapatient.com/viewrati...&name=ZONEGRAN
Reply With Quote
The Following User Says Thank You to Nakamova For This Useful Post:
eoviaho (06-05-2019)
Reply

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are On


Similar Threads
Thread Thread Starter Forum Replies Last Post
Need Advice for my 5yo Son Dragonia The Foyer 6 11-23-2012 03:53 PM
New here..need some advice jkvette The Foyer 11 02-03-2010 02:53 PM
Any Advice? Lonely The Foyer 4 12-21-2009 09:48 AM


All times are GMT -5. The time now is 05:19 PM.


Powered by vBulletin® - Copyright ©2000 - 2019, Jelsoft Enterprises Ltd.
Content Relevant URLs by vBSEO ©2009, Crawlability, Inc.
Copyright 2005 © Measuring Up. ALL rights reserved.